Avelox and penicillin

Common Questions and Answers about Avelox and penicillin

avelox

Not until 2 weeks after the initial attacks did the US Food and Drug Administration (FDA) and other public health officials make a concerted effort to publicize the efficacy of doxycycline and penicillin and suggest that doxycycline is a better tolerated treatment than ciprofloxacin.
But Augmentin is a penicillin type of drug and if you are allergic to penicillin you can't take it. While the side effects of Avelox (moxifloxacin) can include tendonitis and tendon rupture among other things. It also depends on the bacteria you are treating for. One bacteria may be resistant to one of the antibiotics and not the other. You should not take an antibiotic on your own unless you have a doctors exam. You could be allergic to either or have other bad side effects.
I also took Levaquin about 9 months ago for an ear infection, it caused me a GREAT deal of anxiety and panic with just the first pill. Levaquin/Avelox/Cipro are all in the same class of drugs, all quinlones. Because of this I was PARANOID to take the Avelox for this ear infection. I talked with one of the pharmacists at the Mayo Clinic when I was there and he told me that even though I had a reaction to Levaquin it doesn't mean I'd have one to Avelox.
I took 6 of the 7 Avelox pills my doctor gave me along with a strong shot of penicillin in my butt I didn't take the last pill though. My symptoms have been gone for almost two weeks but today felt a random sting in my penis. I haven't even had sex again since I took the 6 days worth of meds. Should I take the last pill , will it do any good at this point since it's been almost two weeks since I took the 6th one ? Any advice greatly appreciated.
This new box warning via FDA is something i've been aware of for some time in patients using ciprofloxaxin, levaquin (levofloxacin), Moxifloxacin (Avelox), ofloxacin (floxin), gatifloxacin (tequin), and i'm glad it'll be highlighted on labeling, showing it's increasing incidence: risk of tendinitis and tendon rupture is further increased in those over age 60, in kidney, heart, and lung transplant recipients, and with use of concomitant steroid therapy.
If you're allergic to azithromycin, you also probably can't take clarithromycin and erythromycin. And if doxycycline doesn't work, there's probably no used in taking tetracycline. So that does eliminate a lot of them. If the doxycycline isn't working, either your tests are consistently false positives, or you have a resistant strain. It's not typical, but it does happen. So the other major class of antibiotics you could consider is fluoroquinolones.
I do more then I am suppost to I am sure. I get very tird very fast. I can be going along and all of a sudden that all I want to do is sit and rest. If I do to much I have to recover over time. It sometimes takes me a couple of days. I found a couple of people in the world that has the same problem I do. The other people that has this seems to be on a Vent. or in worse problems then I am.
Went to urgent care and they changed the antibiotic to Avelox and also gave me steroids. I was reading about Avelox and it mentioned serious heart rhythm side effects - a rare heart called prolongation of QT interval. I am scared to death to take this. I did disclose to the doctor that I suffer from SVT but she didn't mention side effects or warnings. My question is.....has anyone had any reactions to this antibiotic?
macrobid and avelox...these are the ones she used that gave her urtica or hives and she had to get on prednisone etc. When she went to get bactrum as prescribed by a gynecologist, the pharmacist told her she was allergic to sulfa family drugs so not to take it. When she takes clindomycin or other antibiotics, even with taking some acidopholis, for tooth issues, she gets diarrhea after taking about the 3rd pill. This is not an allergy...we know...it is just a side effect of that drug.
Since I was 26 I have had severe sleeping disorders (breathing - use C-Pap "Disabled" since 1996, now 41) and I can get sick where I have lost my voice for almost 1 yr at a time, but this year ii is different & WORSE: I began coughing last summer & thought it was just an allergy or cold (given Prolex), but this cold refused to go away. I complained of water in the right side of my chest, but X-rays showed nothing.
I had to take antibotics twice also. Very bad upper respiratiory infections. Levaquin and Avelox. It will not effect your chances at SVR and there are always all kinds of warnings about liver precautions on the medication guides but my hep doc said they were fine.
Ear tubes and removal of tonsils and adenoids when I was young. Allergic to pollen and animals. Tested and started shots Mar 2008. Sinus CT scans (when healthy) show a slightly deviated septum, no air-fluid levels, some mucus and passage swelling, and a cyst/polyp in my left maxillary sinus. Daily medicines: Xyzal Veramyst Singulair Multivitamin HCTZ Trying Sinupret+ since yesterday Sinus Rinse bottle Questions: 1. Mucus cultures taken by ENT show moraxella catarrhalis. I’ve read that m.
About 3 weeks ago I had a very sore Tooth. Went to see my Dentist he put me on Penicillin VK 500 MG 2 to start and then 1 tablet 4 times a day. About 3 days later I thought I had Bronchitis Went to see my Primary Doctor Dr. Sweeney. He took me off Penicillin and put me on Keflex 4 times a day because he said I had Pneumonia in right lung. 5 days later I was not getting any better I thought I was getting worse. He agreed and said I have it now in both Lungs.
It causes me to have spasm coughing and if I cannot control this to 3 or 4 coughs my windpipe closes over making it hard to breath in or out. The last one about 2 years ago stopped me breathing in and out completely for 10 to 15 seconds and I thought I had bought it. The spasm cough causes it all and when it goes away (usually 4 to 5 days) things are relatively normal although a normal cough stays with me for weeks after.
Ok - I went to the ENT Dr. (ear, nose and throat) / Otolaryngologist 10/23. She just looked inside my nose and said that it's a sinus/staph infection. She said it's not the serious staph and that everyone has staph in their nose. She put me on a second round of antibiotic right away instead of messing around with the first round because she thought that they swelling was unusual. The antibiotic I'm on is called "Avelox" and I saw improvement with the swelling in <24 hrs.
Anxiety, lightheadness, thrush. I first was put on Avelox for 7 days prior for the infection and it also gave me the anxiety, plus hyperventiation. It was a mess. My doctor wanted me to tough it out with the Avelox by taking xanax to counteract the anxiety/hypervention. I stopped it at 7 days and got on Levaquin. No hyperventilation with that, but yes with the anxiety. etc. I cannot take Biaxin because of other side effects such as naseous, irregular heartbeat, etc.
She said that you can get trapped gas in your colon, which then presses on your rib cage and causes discomfort. I'm going to the doc today and I'm going to ask if that can really happen! I understand what you mean about worrying though, my 38 year old cousin died last year of liver/kidney cancer, so it's scary.... From what I've heard, if it's gall bladder, do your symptoms worsen after eating? I've started writing everything done, so I'll remember! Good Luck to you!
Then I got prescribed Avelox and that lessened it but I still have this stuff now and it has been almost 2 weeks.
Now my eyes feel like they are crossed and when i talk to someone and look at them, it seems like my eyes get more and more blurry to where i have to look away. Everything looks dull and it seems like my eyes can't focus to objects correctly. Besides that, i'm always feeling confused and feelings of being in a fog...like everything around me is going on around me while im not there...occasionally i will get a twitch as well. I can't concentrate on anything nor think straight at all...
Ive got the itching and the wet clear fluid, but mine ends up sticky with a nasty odour..And my left ear has clogged shut..but i am in extreme pain now because i hav swelling around my left jaw..and yes it is really hard o stop the itching.. But unlike u i cant take tablets..
It started off as every now and then but for the last month it is all the time 24/7. It is really taking a toll on my life. It is so bad it wakes me up and prevents me from falling asleep. I have had thyroid, hormones, mri, ct scan and many other tests. The only test that came back questionable was my ANA, it is positive, speckled pattern. My RA factor was negative. I have no diagnosis as of yet. I do have Epstein Barr virus too.
My b6 blood level was 81 - the maximum safe level in this test was 32. When reading about b6 toxicity one reads about tingling hands and feet and being "wobbly on your feet" and things of that nature. It can be much more than that. Be careful with Vitamin b6. It's not known if the neurological damage is reversible. Some studies show it is, some show it is not.
Unfortunately, that did not last. I started having the same signs again, and when I tested it was positive again. And ever since I can't get it to be negative again, meaning the candida if that is what I have has become resistant to the supplements that I was using. As I started a new treatment, I will take the test this week-end to see if there is any progress.
For as long as I can remember, I have had a problem with my hyoid bone popping out and causing excrutiating pain. It is always the same - the right side of my neck. At about the age of 8 I talked to my pediatrician about it and he promptly told me it was not possible. That I was having anything "pop out" in my neck. He contended that there wasn't anything there that could pop out. So I just continued to push it back into place whenever it popped out.
MedHelp Health Answers